Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Seroquel - nope katia

Posted by BarbaraCat on July 11, 2004, at 2:08:06

In reply to Re: Seroquel - nope barbaracat, posted by katia on July 11, 2004, at 0:20:11

That sounds like a horrific experience with your pooch. A major shock to the system and your adrenaline must have been hammering, especially with the violence of the scene. It takes us bipolars a long time to recover from stress like that. It's almost like a poison you have to recover from. Plus, it's hard to see your critter threatened in any way. We grow so attached to them.

My kitty who almost died over the winter is still doing relatively well. He's pretty amazing. I took him in for a chest x-ray and the vet says he doesn't know what's keeping him alive, things look that bad. He has FIV and has developed an opportunistic lung infection, among other problems. But his will to live is very strong, he runs around, eats well, and loves me so much. Pure delight and love between us. But every now and then he has a massive hacking attack and can't breathe. It tears me apart and I know I have to prepare myself. But I've been saying that for 6 months now, and he's still here! I believe we can feel safer and get closer to our beloved animals than to most people (I sure do) and their loss terrifies us. His sickness is especially agonizing during my bad times and more fodder for the bottomless pit of grief. During the good times I'm able to look at it realistically and appreciate each day with him as a gift.

You'll be fine in a day or two, you know that. Rescue Remedy works well for shocks like this, so does nice slow breathing. Although your pocketbook was hurt, at least your little guy wasn't! Pitbulls are such an intelligent, feisty, protective breed. Part of their charm and their challenge.

As for the meds, I don't think I'll go with an antipsychotic. Something about the dopamine antagonism thing doesn't feel right and I probably need more, not less dopamine. And at this point I have a good feeling about the St. John's and lithium. I guess I'm weird in that lithium has never been anything but great for me - no drooling idiot. It's only the thyroid thing that concerned me. But heck, it's been malfunctioning forever, even though I take thyroid hormone.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:9730
URL: http://www.dr-bob.org/babble/20040710/msgs/364917.html